Arkansas, 2012Damaging Winds in Arkansas, July 8, 2012
July 8, 2012 · NWS TSA · 3 events in 2 counties and zones
Thunderstorms developed during the afternoon of the 8th along and ahead of a slow-moving cold front. A few of these thunderstorms produced damaging wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed during the afternoon of the 8th along and ahead of a slow-moving cold front. A few of these thunderstorms produced damaging wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 8, 2:30 PM CST, 0 minutes earlier.
Area forecast discussion, Jul 8, 2:30 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SUN JUL 8 2012
.DISCUSSION...
AREAS ALONG AND SOUTH OF THE WIND SHIFT WHICH IS CURRENTLY FROM
SOUTHWEST OKLAHOMA NORTHEASTWARD INTO NORTHWEST ARKANSAS WILL HAVE
THE HIGHEST COVERAGE OF LATE AFTERNOON AND EVENING STORMS. LESSER
DCAPE IN PLACE THIS AFTERNOON WHICH IS EXPECTED TO MAKE THE
DAMAGING DOWNBURST POTENTIAL MORE ISOLATED THAN YESTERDAY. THE
DEEPER MOIST AXIS CHARACTERIZED BY PRECIPITABLE WATER VALUES NEAR
2 INCHES WILL REMAIN OVER EASTERN AREAS OF THE FORECAST AREA
THROUGH MONDAY...WHERE THE HIGHER COVERAGE OF CONVECTION IS
EXPECTED. ALSO AREAS IN CLOSE PROXIMITY TO THE SURFACE BOUNDARY
WILL ALSO SEE AN UPTICK IN CONVECTIVE CHANCES.
THE BOUNDARY WILL CONTINUE TO WORK SOUTHWARD MONDAY AND THROUGH
THE AREA BY TUESDAY. THE POST FRONTAL AIR ALONG WITH AMPLE
AFTERNOON CLOUDINESS SHOULD KEEP TEMPS NEAR NORMAL MONDAY WITH A
SLOW INCREASE IN TEMPS THEREAFTER. THE DEEP MOISTURE WILL ALSO BE
PUSHED SOUTHWARD...AND PRECIP CHANCES WILL WANE FROM MID TO LATE
WEEK. EXTENDED DATA CONTINUE TO MAINTAIN A WEAKNESS IN THE UPPER
RIDGING OVER THE AREA INTO NEXT WEEKEND. DEWPOINTS LOOK TO
INCREASE AGAIN BY NEXT WEEKEND AS THE AFOREMENTIONED FRONTAL
BOUNDARY LOSES DEFINITION ACROSS THE GULF COAST REGION. PENDING
THE DEVELOPMENT OF THE PATTERN ALOFT...THERE MAY BE A RETURN OF
PRECIP CHANCES BY THE WEEKEND ALONG WITH HIGHER AFTERNOON HEAT
INDEX READINGS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 74 93 71 94 / 40 40 20 10
FSM 74 93 72 94 / 60 60 40 20
MLC 70 91 71 92 / 40 50 40 20
BVO 72 90 69 93 / 50 40 20 10
FYV 69 90 68 91 / 60 50 30 10
BYV 71 89 68 89 / 50 50 30 10
MKO 72 92 69 95 / 40 50 30 10
MIO 73 90 69 92 / 50 40 20 10
F10 73 91 71 95 / 40 40 30 20
HHW 73 91 72 88 / 40 50 40 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
LONG TERM....07
Hazardous weather outlook, Jul 8, 11:45 AM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT SUN JUL 8 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1245 PM CDT SUN JUL 8 2012
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET... ONGOING THROUGH MID EVENING.
HEAVY RAIN.
RISK...LIMITED.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING THROUGH MID EVENING.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING THROUGH MID EVENING.
DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED LATE THIS MORNING AND CONTINUE THIS
AFTERNOON ACROSS PORTIONS OF NORTHWEST ARKANSAS AND EAST CENTRAL
OKLAHOMA. ADDITIONAL DEVELOPMENT IS EXPECTED DURING THE REMAINDER
OF THE AFTERNOON AND INTO THE EARLY TO MID EVENING HOURS. THE
STRONGEST STORMS WILL LIKELY PRODUCE LOCALIZED HEAVY RAIN AND MAY
ALSO PRODUCE DAMAGING DOWNBURST WINDS. THE GREATEST RISK WILL BE
DURING THE HEAT OF THE DAY WHEN THE HOT CONDITIONS MAKE IT
POSSIBLE FOR EVEN WEAK STORMS TO PRODUCE STRONG WINDS. THE WIND
RISK WILL DIMINISH BY MID EVENING EVENING...ALTHOUGH SCATTERED
STORMS WILL REMAIN POSSIBLE THROUGH THE NIGHT.
THIS AFTERNOON...THE HEAT INDEX WILL AGAIN CLIMB TO NEAR 100
DEGREES IN MANY PARTS OF THE AREA...OUTSIDE OF THE STORMS. WHILE
CONDITIONS REMAIN JUST BELOW ADVISORY CRITERIA...CAUTION IS
SUGGESTED FOR ANYONE ENGAGING IN STRENUOUS ACTIVITIES DURING THE
HOTTEST PART OF THE DAY.
WHILE THE INCREASED HUMIDITY AND LIGHT WINDS WILL KEEP FIRE SPREAD
POTENTIAL VERY LIMITED...FIRE IGNITION WILL BE ENHANCED IN THE
DRY VEGETATION...ESPECIALLY IN AREAS OF THE WORST DROUGHT
CONDITIONS THAT EXTEND FROM EXTREME SOUTHEAST OKLAHOMA INTO
NORTHWEST ARKANSAS. OVERALL...WINDS WILL BE LIGHT...BUT FIRE CREWS
SHOULD KEEP TRACK OF ANY STORMS THAT APPROACH A FIRE SCENE AS THE
WINDS WILL LIKELY SHIFT AND BRIEFLY GUST WITH THE STORM.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY THROUGH SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A COLD FRONT WILL GRADUALLY DEVELOP IN THE AREA OVER THE NEXT 24
HOURS AS COOL AIR FROM THE NORTH COMBINES WITH COOLER OUTFLOW AIR
GENERATED BY THE SHOWERS AND STORMS. THIS FRONT WILL BE RATHER
DIFFUSE AND SLOW MOVING...SO THUNDERSTORM CHANCES WILL CONTINUE
ACROSS MOST OF THE AREA THROUGH TUESDAY AND LINGER IN SOUTHEAST
OKLAHOMA INTO WEDNESDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 8, 12:17 PM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT SUN JUL 8 2012
ARZ010-019-020-OKZ069-081900-
ADAIR OK-CRAWFORD AR-FRANKLIN AR-WASHINGTON AR-
117 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHERN CRAWFORD AND SOUTHERN WASHINGTON
IN WEST CENTRAL ARKANSAS
NORTHWESTERN FRANKLIN
IN NORTHEAST OKLAHOMA
SOUTHERN ADAIR
AT 116 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM STILWELL TO 3 MILES SOUTHEAST OF
BIDVILLE...MOVING WEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MARIETTA...STILWELL...BARON...
BIDVILLE...ODELL...FERN...TURNERS BEND...WINSLOW...BLACKBURN...
STRICKLER...MORROW...CLYDE...CHESTER...LOCKE...MOUNT GAYLER...ADAIR
STATE PARK...DEVILS DEN STATE PARK AND LAKE FORT SMITH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3561 9385 3575 9474 3595 9468 3580 9396
3576 9396 3576 9392 3577 9391 3578 9383
3577 9379
TIME...MOT...LOC 1816Z 101DEG 5KT 3582 9461 3572 9393Special weather statement, Jul 8, 12:46 PM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
146 PM CDT SUN JUL 8 2012
ARZ010-011-019-020-081930-
CRAWFORD AR-FRANKLIN AR-MADISON AR-WASHINGTON AR-
146 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHEASTERN CRAWFORD...SOUTHWESTERN MADISON AND SOUTHEASTERN
WASHINGTON
IN WEST CENTRAL ARKANSAS
NORTHEASTERN FRANKLIN
AT 146 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 4 MILES SOUTHWEST
OF DELANEY AND ALSO NEAR CASS...MOVING SOUTHEAST AT 5 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...PARADISE...TAFT...BIDVILLE...MOUNTAIN TOP...BARNES...
TURNERS BEND...CASS...REDDING...COMBS...PATRICK...DELANEY AND
CROSSES.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3557 9370 3554 9378 3583 9413 3588 9390
3572 9369 3558 9369
TIME...MOT...LOC 1846Z 314DEG 6KT 3581 9396 3570 9384Special weather statement, Jul 8, 1:29 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
229 PM CDT SUN JUL 8 2012
ARZ011-020-082000-
FRANKLIN AR-MADISON AR-
229 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
NORTHEASTERN FRANKLIN
IN NORTHWEST ARKANSAS
SOUTHERN MADISON
AT 229 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DUTTON TO 3 MILES SOUTHEAST OF PETTIGREW...MOVING
NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...PARADISE...TAFT...RED STAR...MOUNTAIN TOP...BARNES...
TURNERS BEND...CASS...REDDING...SAINT PAUL...PETTIGREW...BRASHEARS...
DUTTON AND BOSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3576 9352 3577 9370 3558 9370 3562 9383
3591 9382 3591 9352
TIME...MOT...LOC 1929Z 181DEG 3KT 3583 9372 3579 9362Special weather statement, Jul 8, 1:39 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
239 PM CDT SUN JUL 8 2012
OKZ074>076-082015-
HASKELL OK-LATIMER OK-LE FLORE OK-
239 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN HASKELL...WESTERN LE FLORE AND NORTHEASTERN LATIMER
AT 240 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
MCCURTAIN...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...BENGAL...RED OAK...
SUMMERFIELD...FANSHAWE AND MILTON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3484 9473 3480 9506 3514 9511 3518 9486
TIME...MOT...LOC 1940Z 352DEG 12KT 3506 9496Special weather statement, Jul 8, 2:11 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT SUN JUL 8 2012
ARZ011-082045-
MADISON AR-
311 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
SOUTHEASTERN MADISON
AT 311 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES WEST OF WEATHERS TO 6 MILES SOUTH OF RED
STAR...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...RED STAR...WEATHERS...PETTIGREW...AURORA...
BOSTON AND WITTER.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3594 9348 3593 9348 3592 9350 3588 9350
3587 9352 3577 9351 3577 9368 3607 9372
3604 9344 3597 9345
TIME...MOT...LOC 2011Z 281DEG 5KT 3596 9357 3578 9350Special weather statement, Jul 8, 2:23 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
323 PM CDT SUN JUL 8 2012
ARZ001-082100-
BENTON AR-
323 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
WESTERN BENTON
AT 324 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF VAUGHN...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ROCKY COMFORT...FAIRMOUNT...
MILLER...GRAVETTE...GALLITIN...HEALING SPRINGS...SPRINGTOWN...
HIGHFILL...CAVE SPRINGS...VAUGHN...DECATUR AND CENTERTON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3622 9422 3622 9433 3615 9433 3615 9449
3643 9447 3642 9424
TIME...MOT...LOC 2024Z 000DEG 9KT 3633 9435Thunderstorm Wind, Benton
- When
- July 8, 2:30 PM CST
- Where
- Benton County, 4 mi NE of Gentry
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.311, -94.429
Strong thunderstorm wind blew a large barn door 75 to 100 yards.
Thunderstorm Wind, Benton
- When
- July 8, 2:30 PM CST
- Where
- Benton County, 0.36 mi SW of Vaughn
- Measured
- 75 kt (86 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.316, -94.304
Strong thunderstorm wind uprooted large trees and blew the roofs off of a barn and outbuilding.
Thunderstorm Wind, Carroll
- When
- July 8, 3:08 PM CST
- Where
- Carroll County, 2.09 mi W of Blue Eye
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.484, -93.307
Strong thunderstorm wind blew down large tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Maryland, July 8, 20121 death · 7 events
- Rip Current in Indiana, July 8, 20121 death · 1 event
- Hail and Damaging Winds in Virginia, July 8 to 9, 20127 injured · $72,000 · 1.75 in hail · 49 events
- Hail and Damaging Winds in Tennessee, July 8, 20121 injured · $381,000 · 55 kt wind · 29 events
- Hail and Damaging Winds in West Virginia, July 8, 2012$405,000 · 1 in hail · 15 events
- Damaging Winds in Kentucky, July 8, 2012$51,000 · 60 kt wind · 16 events
- Hail and Damaging Winds in Oregon, July 8, 2012$51,000 · 1.5 in hail · 13 events
- Damaging Winds in Washington, July 8, 2012$80,000 · 60 kt wind · 3 events
- Damaging Winds in Kentucky, July 8, 2012$55,000 · 50 kt wind · 5 events
- Flash Flooding and Damaging Winds in Kentucky, July 8, 2012$25,000 · 52 kt wind · 16 events
- Damaging Winds in Illinois, July 8, 2012$42,000 · 52 kt wind · 5 events
- Damaging Winds in Oklahoma, July 8, 2012$40,000 · 65 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 399082, 399083, 399084.